Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 268, NWS Tulsa, OK

June 9, 2009Benton County, Carroll County, Madison County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2009, 10:15 PM CDT for Benton County, Carroll County, Madison County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2009, 10:15 PM CDT (03:15 UTC)
Expired
Jun 9, 2009, 11:15 PM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Carroll County, AR, Madison County, AR

The radar

The Western Arkansas radar (KSRX), 115 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 9, 9:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1799 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1799 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:08 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 9, 10:08 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1008 PM CDT TUE JUN 9 2009

.DISCUSSION...

HAVE UPDATED ZONES WIHCH INCLUDE POPS AND TEMPERATURES BASED
ON LATEST RADAR DATA. EVOLVING THUNDERSTORM COMPLEXT ACROSS FAR NE
OK HAS RESULTED IN RESPONSE TO A STRENGTHENING LOW LEVEL JET. WILL
KEEP LOW POPS ACROSS MUCH OF THE AREA...EXCEPT WHERE THUNDERSTORMS
ARE ONGOING. LOWER TEMPERATURES A FEW DEGREES ACROSS THE
AFOREMENTIONED AREA TO ACCOUNT FOR RAIN COOLED AIR.
OTHERWISE...REST OF FORECAST ELEMENTS LEFT AS THEY ARE.

RECENTLY ISSUED THUNDERSTORM WATCH #361 EFFECTIVE UNTIL 4 AM.

UPDATED ZFP/AFM/PFM ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, Jun 9, 10:01 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT TUE JUN 9 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101515-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1001 PM CDT TUE JUN 9 2009

...SEVERE THUNDERSTORMS CONTINUE ACROSS PARTS OF FAR NORTHEAST OKLAHOMA
   THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.

SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING .

AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS REMAIN ONGOING ACROSS NORTHEAST OKLAHOMA.
THE THUNDERSTORMS HAVE BEGUN TO MOVE MORE SOUTHEASTERLY IN RESPONSE TO A
STRENGTHENING LOW LEVEL JET. WHILE MUCH OF THE SEVERE WEATHER
THREAT HAS SHIFTED LARGE HAIL AND DAMAGING WIND... A SMALL TORNADO
THREAT WILL REMAIN AS LOCALIZED BOUNDARY FROM PREVIOUS
THUNDERSTORM ACTIVITY MAY BE SUFFICIENT TO PRODUCE A BRIEF SPIN
UP. MOST OF THE SEVERE WEATHER WILL BE EAST AND SOUTHEAST OF THE
AREA AFTER 1 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE BOTH
WEDNESDAY AND THURSDAY AS THE COLD FRONT MOVES BACK INTO NORTHEAST
OKLAHOMA WEDNESDAY AFTERNOON. THE ATMOSPHERE WILL AGAIN BECOME
UNSTABLE ALONG AND SOUTH OF THE BOUNDARY WITH THE POTENTIAL FOR
SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS LATE WEDNESDAY AFTERNOON INTO THE
OVERNIGHT HOURS.

DEPENDING ON THE EVOLUTION OF WEDNESDAY NIGHTS THUNDERSTORM COMPLEX
ANOTHER ROUND OF SEVERE STORMS COULD BE POSSIBLE THURSDAY AFTERNOON
INTO THURSDAY NIGHT. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO EARLY NEXT WEEK AS RICH GULF MOISTURE REMAINS OVER
THE REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD
OF UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY
SEVERE THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 9, 8:18 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT TUE JUN 9 2009

OKZ054-100145-
OSAGE OK-
818 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL OSAGE

AT 818 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF PAWHUSKA...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...PERSHING...
TALLANT AND NELAGONEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3676 9616 3655 9618 3657 9662 3668 9662
TIME...MOT...LOC 0118Z 266DEG 33KT 3663 9650
Local storm report, Jun 9, 8:42 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             2 S PAWHUSKA            36.64N 96.34W
06/09/2009  E0.88 INCH       OSAGE              OK   AMATEUR RADIO

&&

MAT
Special weather statement, Jun 9, 9:09 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
909 PM CDT TUE JUN 9 2009

OKZ055-061-100245-
ROGERS OK-WASHINGTON OK-
909 PM CDT TUE JUN 9 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN ROGERS AND WASHINGTON

AT 908 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM
CENTERED 3 MILES SOUTH OF OCHELATA...MOVING EAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OOLOGAH...TALALA...RAMONA AND OCHELATA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3662 9582 3660 9582 3660 9569 3660 9561
      3645 9570 3652 9601 3653 9601 3663 9600
TIME...MOT...LOC 0208Z 281DEG 28KT 3656 9595
Local storm report, Jun 9, 9:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT TUE JUN 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     HOLLOW                  36.89N 95.27W
06/09/2009                   CRAIG              OK   PUBLIC

            LARGE TREES LIMBS DOWN

&&

MAT

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:19 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee48 min
Jun 9, 8:18 PM CDTSpecial Weather StatementTSAOsage27 min
Jun 9, 8:21 PM CDTSevere Thunderstorm WarningTSAOsage54 min
Jun 9, 8:54 PM CDTSevere Thunderstorm WarningTSAOttawa66 min
Jun 9, 9:05 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Nowata, Ottawa40 min
Jun 9, 9:09 PM CDTSpecial Weather StatementTSAWashington36 min
Jun 9, 9:25 PM CDTAreal Flood AdvisoryTSACraig, Ottawa65 min
Jun 9, 9:45 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa60 min
Jun 9, 10:50 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes55 min
Jun 10, 3:38 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee37 min
Jun 10, 3:54 PM CDTSevere Thunderstorm WarningTSAOsage44 min
Jun 10, 4:06 PM CDTSpecial Weather StatementTSAOkfuskee54 min
Jun 10, 4:14 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee38 min
Jun 10, 4:17 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington47 min
Jun 10, 5:04 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg71 min
Jun 10, 5:21 PM CDTSpecial Weather StatementTSAOttawa24 min
Jun 10, 5:23 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Pittsburg67 min
Jun 10, 5:49 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more56 min
Jun 10, 6:32 PM CDTTornado WarningTSAHaskell, Sequoyah28 min
Jun 10, 6:39 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Muskogee and 2 more66 min
Jun 10, 6:47 PM CDTTornado WarningTSAAdair, Sequoyah28 min
Jun 9, 11:01 PM CDTSevere Thunderstorm WarningTSACarroll, Madison59 min
Jun 9, 11:24 PM CDTFlash Flood WarningTSABenton, Carroll, Madison, Washington4 hr
Jun 9, 11:37 PM CDTSevere Thunderstorm WarningTSABenton, Washington36 min
Jun 9, 11:45 PM CDTSpecial Weather StatementTSAMadison30 min
Jun 9, 11:52 PM CDTSevere Thunderstorm WarningTSAMadison26 min
Jun 10, 12:22 AM CDTSpecial Weather StatementTSAMadison, Washington23 min
Jun 10, 1:26 AM CDTSpecial Weather StatementTSAMadison34 min
Jun 10, 1:33 AM CDTSevere Thunderstorm WarningTSACarroll, Madison37 min
Jun 10, 6:31 PM CDTSpecial Weather StatementTSACrawford, Sebastian29 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.